How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Frank Your Own Question
Dr. Frank
Dr. Frank, Board Certified Physician
Category: OB GYN
Satisfied Customers: 8999
Experience:  Neurologist/Internist with academic and clinical experience.
64994909
Type Your OB GYN Question Here...
Dr. Frank is online now
A new question is answered every 9 seconds

I am 20 weeks pregnant and recently began feeling very

Customer Question

Hello I am 20 weeks pregnant and recently began feeling very dizzy to the point where i don't really want to leave the house much. My OB said I need to drink a gallon of water a day but its been hard because I am still experiencing nausea. I probably drink maybe 1/3 to 1/2 of the recommended amount. Also, I have been put on BuSpar for anxiety and noticed an increase in dizziness since i've began taking it. My question is...is the dizziness from not drinking enough water or is it side effects from the BuSpar? If so when will the side effects go away? How long does it take to get rehydrated and expect the dizziness to subside? This is really uncomfortable. Thank you.
Submitted: 9 months ago.
Category: OB GYN
Customer: replied 9 months ago.
I also was diagnosed with Migraine Associated Vertigo about 10 years ago. I am not really experiencing vertigo though just unsteady dizzy feeling when walking around or even sitting.
Expert:  Dr. Frank replied 9 months ago.
Hello. One question if your blood pressure. do you know the values. One thing you can test is to see if you are orthostatic. You test your blood pressure and heart rate together when laying down, then sitting, and finally standing. If those values change dramatically, you are dehydrated and orthostatic. You then need more water, and might ask your OB if you should add a little more salt to your diet. Obviously, if your blood pressures are too high, then the salt is not a good idea, or if your legs are swelling. I would say that the migraine associated vertigo is unlikely to be a cause here being pregnant, unless you feel it coming on Dr Frank
Customer: replied 9 months ago.
Yeah every time they check my blood pressure at the doctor it is always normal.
Expert:  Dr. Frank replied 9 months ago.
Well then it is unlikely that dehydration is a problem, if they checked you for orthostatic changes and you were fine. How much buspar are you using? You might want to taper off if you feel the dizziness is related. What about your thyroid function?
Expert:  Dr. Frank replied 9 months ago.
Hello again, you are in a situation where treating anxiety is more difficult, because of the pregnancy and a perceived risk to the baby, which may or may not exist. One medication that you might consider is Fiorecet. This is a common treatment for certain types of migraine, and may help your dizziness symptoms. It has butalbital, caffeine and acetominophen, so your pediatrician may be hesistant, but I can tell you it has been used for years with women during pregnancy without major ill effects to the newborn. You may want to consider non pharmacological treatments for anxiety, using relation therapy techniques through a psychologist. There is also CBT, computer based therapy or biofeedback to reduce tension. I hope that helps. Please remembe to rate this service by clicking on the rating stars if satisfied. Dr Frank